Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 322, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2015, 5:20 PM CDT for Holmes County, Walton County, Washington County, Florida. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2015, 5:20 PM CDT (22:20 UTC)
- Expired
- Jul 21, 2015, 6:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Holmes County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 24 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 5:32 PM CDT | TSTM WND DMG | 2 Ne Ponce De Leon, FL | POWER LINE DOWN ON OAK GROVE ROAD |
| Jul 21, 5:50 PM CDT | TSTM WND DMG | 3 Ssw Alpine Heights, FL | A FEW TREES WERE DOWNED ALONG BOB SIKES ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419
WUUS52 KTAE 212220
SVRTAE
FLC059-131-133-212315-
/O.NEW.KTAE.SV.W.0322.150721T2220Z-150721T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
520 PM CDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHEASTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 615 PM CDT
* AT 520 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11
MILES EAST OF CRESTVIEW TO NEAR CHIPLEY...AND MOVING SOUTHEAST AT
20 MPH.
* LOCATIONS IMPACTED INCLUDE...
VERNON...CHIPLEY...BONIFAY...DE FUNIAK SPRINGS...EGLIN AIR FORCE
BASE...BRADFORD...UNION...LIBERTY...PONCE DE LEON...CARYVILLE...
WAUSAU...WESTVILLE...BAKER SETTLEMENT...HICKORY HILL...PLEASANT
HILL...PINEY GROVE...PROSPERITY...KNOX HILL...GRITNEY AND POND
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3085 8639 3088 8560 3083 8560 3083 8555
3064 8548 3057 8639
TIME...MOT...LOC 2220Z 315DEG 16KT 3076 8638 3084 8561
$$
42-DVD1 follow-up statement
010
WWUS52 KTAE 212256
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
556 PM CDT TUE JUL 21 2015
FLC059-131-133-212315-
/O.CON.KTAE.SV.W.0322.000000T0000Z-150721T2315Z/
WASHINGTON FL-WALTON FL-HOLMES FL-
556 PM CDT TUE JUL 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHERN WASHINGTON...NORTHEASTERN WALTON AND SOUTHERN HOLMES
COUNTIES...
AT 556 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF EGLIN AIR FORCE BASE TO NEAR CHIPLEY...MOVING SOUTHEAST
AT 15 MPH. TREES HAVE BEEN REPORTED DOWN IN WALTON COUNTY WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
VERNON...CHIPLEY...BONIFAY...DE FUNIAK SPRINGS...EGLIN AIR FORCE
BASE...BRADFORD...PONCE DE LEON...CARYVILLE...WAUSAU...WESTVILLE...
KNOX HILL...DOUGLASS CROSSROAD...WHITEHEAD CROSSROADS...HINSONS
CROSSROADS...OAKWOOD HILLS...PLEASANT RIDGE...ORANGE HILL...JOHNSON
CROSSROADS...ARGYLE AND SUNNY HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3079 8639 3077 8595 3079 8584 3083 8560
3083 8555 3064 8548 3057 8639
TIME...MOT...LOC 2256Z 336DEG 13KT 3064 8637 3072 8560
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:09 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 21, 2:09 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
309 PM EDT TUE JUL 21 2015
.Near Term [Through Tonight]...
A line of storms that formed along a surface trough just north of
our Alabama and Georgia counties this afternoon should remain
continuous as it moves southeast through the region. The potential
for strong downdrafts will exist within this line as a high
SBCAPE/dTheta-E environment awaits its arrival. Elsewhere only
isolated seabreeze showers and storms have been forming near the
Florida coast. So far, they've remained quite shallow. Outflow
interactions between these storms may generate new, stronger storms
as they interact with the approaching line later this evening. All
convection over land should come to an end by around 03z. Coastal
showers are expected once again tomorrow morning.
.Short Term [Wednesday Through Thursday Night]...
Stacked high pressure will remain in place over the northern Gulf
while a series of +PV anomalies continues to swing through an upper
lever trough in southeastern Canada. With 1000-700mb flow from the
west at less than 10 knots, we would normally see a typical sea-
breeze pattern favoring convection in north Florida that doesn't
move inland much. However, with the influence of the surface trough
to our north associated with the upper level +PV anomaly, we're
expecting another few days of active convection across the area,
with storms moving in from the north across southeast Alabama and
southwest Georgia in the early afternoon periods. Dew points will
stay in the 70s with models showing PW values of around 1.8-2", so
moisture will be plentiful for these storms as will instability with
model mid-level lapse rates around 6-6.5 C/km both days and
afternoon SBCAPE values around 3000 J/kg. Some of these storms will
be capable of producing downbursts with damaging wind gusts and
possibly some small hail. Temperatures will peak in the mid 90s
Wednesday, low-mid 90s Thursday, dipping to the mid 70s overnight.
.Long Term [Friday Through Tuesday]...
Upper level ridging along the southern states will slowly retreat
westward. Meanwhile, the trough in southeastern Canada will lift off
the Atlantic coastline only to be replaced by another trough in
roughly the same spot. This upper level pattern will allow a series
of surface troughs and weak fronts to push across the southeast and
keep us in an active pattern for convection, especially when
combined with our summer sea-breeze pattern. PoPs Friday and
Saturday will be around 40-60%, lowering to a more normal 30-40%
Sunday through Tuesday between when the first upper level trough
lifts off the east coast and the second one replaces it mid-next
week. Temperatures will be near normal- peaking in the low 90s
during the day and cooling to the mid 70s overnight.
&&
.Aviation...
[Through 18Z Wednesday] VFR will prevail outside of thunderstorms
for the duration of the TAF. The best chance for storms will be
at DHN and ABY this afternoon, followed by VLD later this evening.
There remains a low chance for patchy MVFR visibilities tomorrow
morning, too low to mention in the TAF.
&&
.Marine...
A tight surface pressure gradient will allow west-southwest winds
around 10-15 kts with seas 2-3 ft to prevail through the early
weekend, then high pressure will prevail, allowing lighter winds
and seas to return to the coastal waters.
&&
.Fire Weather...
Hazardous fire weather conditions are not expected this week with
high relative humidity and scattered to numerous storms each day.
&&
.Hydrology...
An active pattern will remain in place for the area through the
weekend with rainfall totals over the next 5 days of 1.5-2.5".
Since our area rivers are at normal or even low flow levels, this
is not expected to cause any widespread flooding. However,
depending on how storms develop, there may be enhanced chances for
localized flooding, particularly in the Florida Big Bend where
we've already seen several days with higher rainfall totals over
the past week.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 77 96 77 94 77 / 30 40 20 50 20
Panama City 81 91 79 89 80 / 40 30 20 30 30
Dothan 75 96 76 94 76 / 50 50 20 40 30
Albany 76 96 76 93 76 / 30 40 20 50 30
Valdosta 75 97 76 94 76 / 40 50 20 50 30
Cross City 77 93 77 91 77 / 30 40 30 50 30
Apalachicola 80 92 79 91 80 / 30 30 30 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-
Inland Gulf-Inland Wakulla-Jackson-Leon-Liberty-North
Walton-South Walton-Washington.
GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
Calhoun-Clay-Decatur-Dougherty-Early-Grady-Irwin-Lee-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Tift-Turner-
Worth.
AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...HARRIGAN
SHORT TERM...MOORE
LONG TERM...MOORE
AVIATION...HARRIGAN
MARINE...MOORE
FIRE WEATHER...DVD
HYDROLOGY...MOOREIn the hours before
Local storm report, Jul 21, 3:22 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG FORT GAINES 31.62N 85.05W
07/21/2015 CLAY GA LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN FORT GAINES
&&
DVDLocal storm report, Jul 21, 3:30 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 ESE ABBEVILLE 31.55N 85.16W
07/21/2015 HENRY AL LAW ENFORCEMENT
ADDITIONAL TREE DOWN ALONG STATE HIGHWAY 10 EAST.
&&
DVDLocal storm report, Jul 21, 4:04 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
504 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG 4 W KOLOMOKI MOUNDS SP 31.46N 85.00W
07/21/2015 EARLY GA 911 CALL CENTER
ONE TREE DOWN AT HWY 39N NEAR SMITH ROAD.
0435 PM TSTM WND DMG 4 W CENTERVILLE 31.27N 84.96W
07/21/2015 EARLY GA 911 CALL CENTER
ONE TREE DOWN AT FRYER ROAD AND DAMASCUS HILTON ROAD.
&&
JLFLocal storm report, Jul 21, 4:36 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
536 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG BACONTON 31.38N 84.16W
07/21/2015 MITCHELL GA 911 CALL CENTER
MULTIPLE REPORTS OF TREES DOWN IN BACONTON
&&
DVDLocal storm report, Jul 21, 4:45 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG HARTFORD 31.11N 85.69W
07/21/2015 GENEVA AL 911 CALL CENTER
POWER LINE DOWN IN HARTFORD
&&
DVDLocal storm report, Jul 21, 5:14 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
614 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 2 ENE CHANCELLOR 31.19N 85.85W
07/21/2015 GENEVA AL 911 CALL CENTER
TREE DOWN ON COUNTY ROAD 64
0505 PM TSTM WND DMG 1 N COFFEE SPRINGS 31.18N 85.91W
07/21/2015 GENEVA AL 911 CALL CENTER
2 TREES DOWN ON COUNTY ROAD 13
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:14 AM CDT | Heat Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 5 more | 16 hr |
| Jul 21, 5:24 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 30 min |
| Jul 21, 6:23 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden | 37 min |
| Jul 21, 6:40 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.